Alert archive / Colorado / Winter Storm Warnings in 2026
Winter Storm Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 23, 2026, 12:44 PM MST for 4 counties in Colorado. It took effect at Feb 24, 2026, 6:00 PM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 12:44 PM MST (19:44 UTC)
- In effect from
- Feb 24, 2026, 6:00 PM MST
- Expired
- Feb 26, 2026, 12:00 AM MST
- In force
- 30 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS45 KBOU 231944 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1244 PM MST Mon Feb 23 2026 COZ031-241200- /O.NEW.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 1244 PM MST Mon Feb 23 2026 ...WINTER STORM WARNING IN EFFECT FROM 8 PM TUESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations between 8 and 16 inches. Winds gusting as high as 50 mph. * WHERE...Rabbit Ears Pass. * WHEN...From 8 PM Tuesday to midnight MST Wednesday Night. * IMPACTS...Snow and ice covered roads will make travel hazardous, with the possibility of very difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. For the latest travel conditions from the Colorado Department of Transportation, including road conditions, road closures, and traction laws in effect, go to cotrip.org. && $$ COZ033-034-241200- /O.NEW.KBOU.WW.Y.0008.260225T0300Z-260226T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Kenosha Mountains, Cameron Pass, Williams Fork Mountains, East Slopes Southern Gore Range, Rocky Mountain National Park, Berthoud Pass, East Slopes Mosquito Range, Breckenridge, Mount Blue Sky, Laramie and Medicine Bow Mountains, Eisenhower Tunnel, Winter Park, Rabbit Ears Range, and Willow Creek Pass 1244 PM MST Mon Feb 23 2026 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM TUESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations 5 to 10 inches, with locally up to 14 inches in and near the mountains of Rocky Mountain National Park. Winds gusting as high as 65 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From 8 PM Tuesday to midnight MST Wednesday Night. * IMPACTS...Snow covered roads will make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. Roads will be slick resulting in slow and hazardous travel. Allow extra time to reach your destination. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
5 follow-up statements
786 WWUS45 KBOU 241132 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 432 AM MST Tue Feb 24 2026 COZ033-250115- /O.UPG.KBOU.WW.Y.0008.260225T0300Z-260226T0700Z/ /O.EXA.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Willow Creek Pass, Rocky Mountain National Park, Rabbit Ears Range, Cameron Pass, and Laramie and Medicine Bow Mountains 432 AM MST Tue Feb 24 2026 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations 7 to 13 inches, with locally up to 17 inches in and near the mountains of Rocky Mountain National Park. Winds gusting as high as 65 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range. * WHEN...From 8 PM this evening to midnight MST Wednesday Night. * IMPACTS...Snow and blowing snow will reduce visibility to a quarter mile or less. Travel could be very difficult, especially Tuesday night. * ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this evening and continue through Wednesday morning, before diminishing Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ031-250115- /O.EXT.KBOU.WS.W.0003.260225T0100Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 432 AM MST Tue Feb 24 2026 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations between 8 and 16 inches, with isolated totals up to 20 inches possible. Winds gusting as high as 55 mph. * WHERE...Rabbit Ears Pass. * WHEN...From 6 PM this evening to midnight MST Wednesday Night. * IMPACTS...Snow and blowing snow will reduce visibility to a quarter mile or less. Travel could be very difficult, especially Tuesday night. * ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this evening and continue through Wednesday morning, before diminishing Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ034-250115- /O.EXT.KBOU.WW.Y.0008.260225T0700Z-260226T0700Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Breckenridge, Eisenhower Tunnel, Mount Blue Sky, Kenosha Mountains, Williams Fork Mountains, Winter Park, East Slopes Mosquito Range, Berthoud Pass, and East Slopes Southern Gore Range 432 AM MST Tue Feb 24 2026 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations 4 to 8 inches, with locally up to 14 inches over the Indian Peaks. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From midnight tonight to midnight MST Wednesday Night. * IMPACTS...Snow covered roads will make travel hazardous, especially late Tuesday night into Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. Roads will be slick resulting in slow and hazardous travel. Allow extra time to reach your destination. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
926 WWUS45 KBOU 241906 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1206 PM MST Tue Feb 24 2026 COZ031-251300- /O.CON.KBOU.WS.W.0003.260225T0100Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 1206 PM MST Tue Feb 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations between 10 and 20 inches, with isolated totals up to 30 inches possible. Winds gusting as high as 55 mph. * WHERE...Rabbit Ears Pass. * WHEN...From 6 PM this evening to midnight MST Wednesday Night. * IMPACTS...Snow and blowing snow will reduce visibility to a quarter mile or less. Travel could be very difficult, especially Tuesday night. * ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this evening and continue through Wednesday morning, before diminishing Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ033-251300- /O.CON.KBOU.WS.W.0003.260225T0300Z-260226T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Willow Creek Pass, Rabbit Ears Range, Laramie and Medicine Bow Mountains, Cameron Pass, and Rocky Mountain National Park 1206 PM MST Tue Feb 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations 8 to 16 inches, with locally up to 22 inches in and near the mountains of Rocky Mountain National Park. Winds gusting as high as 65 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range. * WHEN...From 8 PM this evening to midnight MST Wednesday Night. * IMPACTS...Snow and blowing snow will reduce visibility to a quarter mile or less. Travel could be very difficult, especially tonight. * ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this evening and continue through Wednesday morning, before diminishing Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ034-251300- /O.CON.KBOU.WW.Y.0008.260225T0700Z-260226T0700Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Kenosha Mountains, East Slopes Southern Gore Range, Indian Peaks, Breckenridge, Berthoud Pass, Williams Fork Mountains, Mount Blue Sky, Eisenhower Tunnel, East Slopes Mosquito Range, and Winter Park 1206 PM MST Tue Feb 24 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations 4 to 8 inches, with locally up to 14 inches over the Indian Peaks. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From midnight tonight to midnight MST Wednesday Night. * IMPACTS...Snow covered roads will make travel hazardous, especially late Tuesday night into Wednesday morning. * ADDITIONAL DETAILS...Heavy snow is expected to quickly develop this evening and continue through Wednesday morning, before diminishing Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
106 WWUS45 KBOU 251159 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 459 AM MST Wed Feb 25 2026 COZ031-260700- /O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 459 AM MST Wed Feb 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 5 to 11 inches. Winds gusting as high as 50 mph. * WHERE...Rabbit Ears Pass. * WHEN...Until midnight MST tonight. * IMPACTS...Snow and ice covered roads will make travel hazardous. Snow and blowing snow may reduce visibility to a quarter mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ033-260700- /O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Rocky Mountain National Park, Rabbit Ears Range, Cameron Pass, Willow Creek Pass, and Laramie and Medicine Bow Mountains 459 AM MST Wed Feb 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations between 4 and 10 inches. Winds gusting as high as 60 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Until midnight MST tonight. * IMPACTS...Snow and ice covered roads will make travel hazardous. Snow and blowing snow may reduce visibility to a quarter mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ034-260700- /O.CON.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Southern Gore Range, Winter Park, Breckenridge, East Slopes Mosquito Range, Williams Fork Mountains, Berthoud Pass, Indian Peaks, Kenosha Mountains, Eisenhower Tunnel, and Mount Blue Sky 459 AM MST Wed Feb 25 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Additional snow accumulations of 3 to 7 inches, with locally higher totals across the Indian Peaks. Winds gusting as high as 65 mph. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until midnight MST tonight. * IMPACTS...Snow covered roads will make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Allow extra time to reach your destination. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
073 WWUS45 KBOU 252126 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 226 PM MST Wed Feb 25 2026 COZ031-260700- /O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 226 PM MST Wed Feb 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations 1 to 4 inches. Winds gusting as high as 50 mph. * WHERE...Rabbit Ears Pass. * WHEN...Until midnight MST tonight. * IMPACTS...Snow and ice covered roads will make travel hazardous. Snow and blowing snow may reduce visibility to a quarter mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ033-260700- /O.CON.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Cameron Pass, Rabbit Ears Range, Laramie and Medicine Bow Mountains, Rocky Mountain National Park, and Willow Creek Pass 226 PM MST Wed Feb 25 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Additional snow accumulations 1 to 4 inches. Winds gusting as high as 60 mph. * WHERE...Rocky Mountain National Park and the Medicine Bow Range. * WHEN...Until midnight MST tonight. * IMPACTS...Snow and ice covered roads will make travel hazardous. Snow and blowing snow may reduce visibility to a quarter mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ034-260700- /O.CON.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Mount Blue Sky, Winter Park, Indian Peaks, East Slopes Mosquito Range, Eisenhower Tunnel, Berthoud Pass, Breckenridge, Williams Fork Mountains, East Slopes Southern Gore Range, and Kenosha Mountains 226 PM MST Wed Feb 25 2026 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Additional snow accumulations up to 4 inches. Winds gusting as high as 60 mph. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until midnight MST tonight. * IMPACTS...Snow covered roads will make travel hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. Roads will be slick resulting in slow and hazardous travel. Allow extra time to reach your destination. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
218 WWUS45 KBOU 260727 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1227 AM MST Thu Feb 26 2026 COZ031-033-260830- /O.EXP.KBOU.WS.W.0003.000000T0000Z-260226T0700Z/ West Jackson and West Grand Counties Above 9000 Feet-South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Willow Creek Pass, Mt Zirkel, Laramie and Medicine Bow Mountains, Rocky Mountain National Park, Rabbit Ears Range, and Cameron Pass 1227 AM MST Thu Feb 26 2026 ...WINTER STORM WARNING HAS EXPIRED... Periods of light snow may continue overnight tonight, but little additional accumulation is forecast. $$ COZ034-260830- /O.EXP.KBOU.WW.Y.0008.000000T0000Z-260226T0700Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Eisenhower Tunnel, Berthoud Pass, Winter Park, Kenosha Mountains, Breckenridge, Williams Fork Mountains, Mount Blue Sky, East Slopes Southern Gore Range, and East Slopes Mosquito Range 1227 AM MST Thu Feb 26 2026 ...WINTER WEATHER ADVISORY HAS EXPIRED... Periods of light snow may continue overnight tonight, but little additional accumulation is forecast. $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 23, 11:18 AM MST, 1 hour 26 minutes earlier. Its key messages:
- Another big warm-up for the upcoming work week starts today.
- Strong winds expected along the Front Range and foothills on Tuesday.
- Snow chances return to the mountains mid-week.
- Potential for multiple days of elevated to critical fire weather conditions in the plains through the week.
Area forecast discussion, Feb 23, 11:18 AM MST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1118 AM MST Mon Feb 23 2026 .KEY MESSAGES... - Another big warm-up for the upcoming work week starts today. - Strong winds expected along the Front Range and foothills on Tuesday. - Snow chances return to the mountains mid-week. - Potential for multiple days of elevated to critical fire weather conditions in the plains through the week. && .DISCUSSION /Through Sunday/... Issued at 1153 PM MST Sun Feb 22 2026 It'll be another active week across the forecast area, with winter conditions and high winds expected in the mountains, and strong winds with multiple days of potential elevated to critical fire weather conditions across the lower elevations. On Monday, we'll kick off the week with mild and dry conditions across the forecast area, underneath a broad upper-level ridge. Temperatures are forecast to take a significant jump upwards from Sunday's, with afternoon highs climbing into the low to mid 60s along the urban corridor and plains. This will put us roughly 8 to 20 degrees above normal across the entire forecast area. It'll be dry out there, with minimum relative humidity values dropping between 10-15% across the majority of the plains in the afternoon, though winds are expected to remain fairly light with a loose pressure gradient in place, so while elevated fire weather conditions are expected across the lower elevations, no critical fire weather conditions are anticipated. Overnight, above-normal temperatures will remain across the forecast area. Flow aloft will begin to increase as a near 80kt, northwest to southeast positioned 500 mb jet sets up over Wyoming. This will influence how Tuesday plays out, as it will put northern Colorado in the subsident right exit region. Tuesday- As discussed in the previous AFD, there are key ingredients that can really "make or break" what happens with a mountain wave, which can be the determination of how far down the foothills the strongest winds make it. For Tuesday, there is high confidence that winds are gonna be blowing across the mountains, but still some uncertainties on how far east they will push. By early Tuesday morning, the latest guidance shows things have stayed consistent with winds at ridgetop near 80 kts and within 30 degrees of normal (~290 degrees), lapse rates ranging between 3-6C/km, and the aforementioned jet over Wyoming. Forecast soundings still show nothing more than a hint of an inversion just above ridgetop, which would be a good indicator that winds would lean more towards staying anchored to the higher foothills, rather than being reflected all the way down to their base. Additionally, moisture in the mountains has been known to be a deterrent of mountain wave amplification in the past, and with Pacific moisture expected to increase (forecast soundings show a deep moisture profile west of the Divide by 18-21Z) across the mountains through the day, this could have an impact on winds on the lee side of the Front Range (will they diminish sooner than currently forecast?). All of this being said, strong winds are expected to increase across the Front Range Mountains through the early morning Tuesday, reaching high wind criteria along the Mummy Range down to the Indian Peaks by roughly 8AM before spreading east into our typical windy spots like Jamestown and Sugarloaf in the afternoon, with a fairly tight gradient of lighter wind speeds across the lower foothills. Latest hi-res guidance shows the strongest gusts reaching between 70-75kts (80-85mph) throughout the afternoon, before decreasing and retreating back up the slopes through the evening. Considered expanding the watch to include eastern Larimer County, but winds are shy of high wind criteria over most of the eastern portion of zone 38, however, expect the strongest winds to reach high wind criteria in the typical windy spots from Wellington north to the Wyoming border. The northern tier of the plains (generally southern Morgan county northward) will see breezy conditions coinciding with marginal relative humidity values (14-20%). This would bring a few hours of near critical to critical fire weather conditions where the RH is at its lowest. Will let the day shift decide on fire weather highlights, but suspect portions of Weld and Morgan Counties to reach criteria long enough to warrant a highlight. Winter conditions are expected to develop over the northern mountains by Tuesday afternoon as Pacific moisture starts to make its way into the high country ahead of the next shortwave progged to move across the Rockies on Wednesday. With the aforementioned strong winds, blowing snow will make for difficult travel conditions for a few days. Strong winds will continue Wednesday, becoming more widespread across the lower elevations, but decreasing over the mountains. Fortunately, relative humidities should generally remain above 20% where gusty winds (35-55mph) are forecast over much of the plains, keeping critical fire weather conditions at bay. As more of the hi- res models come into play, we will need to continue to monitor for the potential some channels of stronger winds reaching high wind criteria, make their way across the northern plains Wednesday afternoon behind a passing cold front. The latest RRFS shows gusts between 55-60 mph coming off the Cheyenne Ridge as the front passes, but these winds are not expected to persist for an extended period of time, and this is just one model solution. As the front slides south across the forecast area, there will be a shot at light precipitation falling across the lower elevations, though ensembles and operational models have yet to agree on this, and anything that falls would not be significant (maybe a few hundredths). PoPs were lowered across the plains to account for the remaining uncertainty. At least we should get a decent little dose of new snow to add onto our lacking snowpack, with the current forecast bringing around 5-10 inches to the Front Range Mountains, and slightly higher amounts to the Park Range. Snow will continue across the mountains, with strong winds keeping blowing snow and hazardous travel conditions in place into Thursday morning. Beyond the quick-hitting mountain snow, the rest of the long-term period will shift focus back to fire weather conditions developing across the lower elevations to end the week. && .AVIATION /18Z TAFS through 18Z Tuesday/... Issued at 1108 AM MST Mon Feb 23 2026 VFR conditions expected throughout the TAF period. The main forecast difficulty will be determining the strength and frequency of west or west-northwest winds at all terminals this afternoon and Tuesday afternoon. There are mountain wave clouds that have developed over the western I-25 corridor this morning and should limit mixing. Some west-northwest winds will gust up to 12 knots at times at DEN and up to 25 knots at BJC but due to limited mixing, winds will more frequently be around 7-9 knots. Therefore, winds in the TAF were decreased slightly at both airports. This evening, southeast winds will develop before drainage takes over around 05Z. The pressure gradient will be stronger during the day on Tuesday so there is a higher likelihood of gusty westerly winds at all terminals in the afternoon. Gusts could reach 30 knots at BJC and up to 24 knots at DEN. However, the winds will more frequently be around 10-14 knots at both airports so that was included in the DEN TAF. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday afternoon for COZ033>035. && DISCUSSION...9 AVIATION...Danielson
Hazardous weather outlook, Feb 23, 4:49 AM MST, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 449 AM MST Mon Feb 23 2026 COZ030>051-241200- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 449 AM MST Mon Feb 23 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Well above normal temperatures are forecast today, with highs in the mid 60s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Well above normal temperatures will continue through the week. Increasing winds Tuesday through Friday may lead to several days of elevated to critical fire weather conditions across the plains. Across the mountains, a storm system is forecast to bring light to moderate snow to the mountains late Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:59 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more | 29 hr |
| Feb 23, 12:26 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 30 hr |
| Feb 23, 12:44 PM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 59 hr |
Nearby
Winter Storm Warnings in Colorado, 2026Every winter storm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.